Alert archive / Texas / Red Flag Warnings in 2022
Red Flag Warning 44, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at May 19, 2022, 10:11 PM CDT for 24 counties in Texas; 5 counties in New Mexico. It took effect at May 20, 2022, 7:00 AM CDT. It was in force for 14 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2022, 10:11 PM CDT (03:11 UTC)
- In effect from
- May 20, 2022, 7:00 AM CDT
- Expired
- May 20, 2022, 9:00 PM CDT
- In force
- 14 hr
- Issued by
- NWS Midland/Odessa, TX
All 29 counties
Chaves County, NM, Eddy County, NM, Lea County, NM, Lincoln County, NM, Otero County, NM, Andrews County, TX, Borden County, TX, Brewster County, TX, Crane County, TX, Culberson County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Jeff Davis County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Presidio County, TX, Reagan County, TX, Reeves County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 67 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 7:48 AM CDT | NON-TSTM WND GST 70 | Pine Springs, TX | PINE SPRINGS MESONET MEASURED A WIND GUST OF 70MPH AT 7:48 AM CDT. |
| May 20, 2:40 PM CDT | WILDFIRE | 8 Sse Corona, NM | OBSERVED PLUME ON SATELLITE. CONFIRMED BIGGS FIRE NEAR MILE MARKER 10 ALONG STATE HWY 247 WITH LINCOLN COUNTY EMERGENCY MANAGER. |
| May 20, 3:27 PM CDT | NON-TSTM WND GST 62 | 4 S Pine Springs, TX | KGDP ASOS MEASURED A WIND GUST OF 62 MPH AT 3:27 PM CDT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.2 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6153 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
403 WWUS84 KMAF 200311 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 1011 PM CDT Thu May 19 2022 ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT THIS MORNING TO 9 PM CDT /8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... NMZ116>119-TXZ045>048-050>053-059>063-067>070-075-082-270>282- 201515- /O.UPG.KMAF.FW.A.0040.220520T1800Z-220521T0200Z/ /O.NEW.KMAF.FW.W.0044.220520T1800Z-220521T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard- Mitchell-Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton- Reagan-Pecos-Terrell-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 1011 PM CDT Thu May 19 2022 /911 PM MDT Thu May 19 2022/ ...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT THIS MORNING TO 9 PM CDT /8 PM MDT THIS EVENING FOR RELATIVE HUMIDITY LESS THAN 10%, 20FT WINDS OF 15 MPH OR MORE, AND EXTREME FIRE DANGER FOR SOUTHEAST NEW MEXICO AND MOST OF WEST TEXAS... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Lea, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor, Eastern Culberson County, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains, Davis Mountains Foothills, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...Friday afternoon and evening. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 4 percent. * RFTI...4 to 6 or near-critical to critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
2 follow-up statements
219 WWUS84 KMAF 200859 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 359 AM CDT Fri May 20 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR MOST OF SOUTHEAST NEW MEXICO AND CULBERSON COUNTY... NMZ116>118-TXZ270>273-220200- /O.NEW.KMAF.FW.A.0041.220521T2000Z-220522T0200Z/ /O.EXT.KMAF.FW.W.0044.220520T1200Z-220521T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County- 359 AM CDT Fri May 20 2022 /259 AM MDT Fri May 20 2022/ ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor and Eastern Culberson County. * TIMING...Warning...From 7 AM CDT /6 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. Watch...Saturday afternoon and evening. * WINDS...Southwest 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ119-TXZ045>048-050>053-059>063-067>070-075-082-274>282-210200- /O.EXT.KMAF.FW.W.0044.220520T1200Z-220521T0200Z/ Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Pecos-Terrell-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 359 AM CDT Fri May 20 2022 /259 AM MDT Fri May 20 2022/ ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, Lea, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains, Davis Mountains Foothills, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...From 7 AM CDT /6 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$ 44
620 WWUS84 KMAF 201924 RFWMAF URGENT - FIRE WEATHER MESSAGE National Weather Service Midland/Odessa TX 224 PM CDT Fri May 20 2022 ...RED FLAG WARNING NOW IN EFFECT FROM 7 AM CDT /6 AM MDT/ THIS MORNING TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER FOR ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER FOR MOST OF SOUTHEAST NEW MEXICO AND CULBERSON COUNTY... NMZ116>118-TXZ270>273-211100- /O.CON.KMAF.FW.W.0044.000000T0000Z-220521T0200Z/ /O.CON.KMAF.FW.A.0041.220521T2000Z-220522T0200Z/ Sacramento Foothills and Guadalupe Mountains-Chaves Plains- Eddy Plains-Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains-Van Horn and Highway 54 Corridor- Eastern Culberson County- 224 PM CDT Fri May 20 2022 /124 PM MDT Fri May 20 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR RELATIVE HUMIDITY OF 15% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND VERY HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Sacramento Foothills and Guadalupe Mountains, Chaves Plains, Eddy Plains, Guadalupe Mountains Above 7000 Feet, Guadalupe and Delaware Mountains, Van Horn and Highway 54 Corridor and Eastern Culberson County. * TIMING...Warning...From 7 AM CDT /6 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. Watch...Saturday afternoon and evening. * WINDS...West 20 to 30 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...7 or extreme. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ NMZ119-TXZ045>048-050>053-059>063-067>070-075-082-274>282-210200- /O.CON.KMAF.FW.W.0044.000000T0000Z-220521T0200Z/ Lea-Gaines-Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Pecos-Terrell-Reeves County Plains-Chinati Mountains- Marfa Plateau-Davis Mountains-Davis Mountains Foothills- Central Brewster County-Chisos Basin-Presidio Valley- Lower Brewster County- 224 PM CDT Fri May 20 2022 /124 PM MDT Fri May 20 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR RELATIVE HUMIDITY OF 11% OR LESS, 20 FT WINDS OF 20 MPH OR MORE, AND HIGH TO EXTREME FIRE DANGER... * AFFECTED AREA...Gaines, Dawson, Borden, Scurry, Andrews, Martin, Howard, Mitchell, Loving, Winkler, Ector, Midland, Glasscock, Ward, Crane, Upton, Reagan, Pecos, Terrell, Lea, Reeves County Plains, Chinati Mountains, Marfa Plateau, Davis Mountains, Davis Mountains Foothills, Central Brewster County, Chisos Basin, Presidio Valley and Lower Brewster County. * TIMING...From 7 AM CDT /6 AM MDT/ this morning to 9 PM CDT /8 PM MDT/ this evening. * WINDS...Southwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 5 percent. * RFTI...4 or near critical. * IMPACTS...Avoid the use of open flames or any activities that may generate sparks. Accidental ignitions will have the potential to grow into dangerous wind-driven wildfires. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now or will shortly. A combination of strong winds, low relative humidity and warm temperatures will increase potential for fire growth. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 6:13 PM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, May 19, 6:13 PM CDT, 3 hours 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
613 PM CDT Thu May 19 2022
...New AVIATION...
.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Thu May 19 2022
VFR conditions will continue through the period. Gusty winds will
diminish overnight, then increase again after 15Z tomorrow.
&&
.SHORT TERM...
(This afternoon through Friday night)
Issued at 223 PM CDT Thu May 19 2022
Another unseasonably hot, breezy day is underway across Southeast
New Mexico and West Texas. While temperatures have been dampened
somewhat by haze due to New Mexico wildfire smoke, locations are
still on track to reach highs this afternoon in the upper 90s and
lower 100s, with the hottest temperatures around 105-110 degrees
expected across the far eastern Permian Basin, Terrell county, and
lower Brewster county where a Heat Advisory remains in effect until
early this evening. Of additional concern through early this evening
are the continued critical fire weather conditions across much of
the region, and more on this can be found in the Fire Weather
Discussion below.
This evening, winds will diminish after sunset, though southwesterly
winds will back to the south across the Permian Basin and Lower
Trans Pecos as the dryline retreats overnight. Temperatures will
remain on the mild side, generally in the middle 60s to lower 70s,
though lows in the 50s are possible across the higher elevations of
the Guadalupe and Davis Mountains and across the Marfa Plateau. By
mid to late morning Friday, winds areawide will shift to the west
and become gusty, quickly pushing the dryline east of the region.
This will result in another day of widespread critical fire weather
conditions given the continued unseasonably hot and dry conditions.
Falling heights Friday will shave at least a few degrees off of
afternoon highs, however, downslope warming will maintain
unseasonably hot temperatures in the middle 90s to lower 100s across
the area, with upper 80s in the mountains. Lows to follow Friday
night will also trend cooler than the past several nights, generally
in the upper 50s and 60s.
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 223 PM CDT Thu May 19 2022
Large upper trough over the Western US Saturday will expand onto the
plains Sunday. On Monday and Tuesday the trough will deepen over
CO and NM. This trough will form a closed low over the Panhandle
Wednesday before drifting off to the east Thursday as high
pressure builds behind it.
Normal highs in the Permian Basin for this time of year in the upper
80s but have been running 100+. However temps will be
significantly cooler Saturday as a strong cold front blows into
the area. Timing of the front will have a big impact on temps
Saturday and various guidance has a wide range. Expecting highs in
the 80s and 90s with 100s along the Rio Grande. Sunday morning
looking chilly with lows in the 40s north... 50s central... and
60s south. Highs Sunday in the 70s with 80s south. Temperatures
start recovering early next week with 90s returning by next
Thursday.
May see a high wind event at GDP early Sunday as front squeezes
through the pass. Expect to see increasing moisture next week. Will
have the best chance of rain in a week and a half begin Sunday night
through Tuesday. Monday looks to have the best chance of rain.
After that have low pops for parts of the area extend the rest of
the week. In the ongoing drought any rain helpful but some
locations could receive a good rainfall... a half inch or more.
The last time MAF received a tenth of an inch or more in one day
was August 17, 2021.
&&
.FIRE WEATHER...
Issued at 223 PM CDT Thu May 19 2022
Another day of hot temperatures with widespread 100s today
combine with single digit RH and RFTI of 4 to 6 today to produce
critical fire wx conditions. A Red Flag Warning is in effect for
most of the region. Dry and windy conditions will continue Friday
with slightly higher RFTI and a Fire Wx Watch is in effect.
Saturday looks to have reduced fire wx concerns as a strong cold
front blows into the area. Thunderstorms enter the forecast Sunday
and continue well into next week... gusty and errattic wind near
any storm. Some locations could get a significant rain.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 71 102 64 84 / 0 0 0 0
Carlsbad 66 98 61 90 / 0 0 0 0
Dryden 71 103 69 99 / 0 0 0 0
Fort Stockton 69 100 65 95 / 0 0 0 0
Guadalupe Pass 63 87 57 84 / 0 0 0 0
Hobbs 65 96 58 83 / 0 0 0 0
Marfa 53 90 50 89 / 0 0 0 0
Midland Intl Airport 68 100 63 89 / 0 0 0 0
Odessa 68 98 64 90 / 0 0 0 0
Wink 63 101 62 93 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning until 9 PM CDT /8 PM MDT/ this evening for
Andrews-Borden-Chinati Mountains-Crane-Davis Mountains-
Davis Mountains Foothills-Dawson-Eastern Culberson County-
Ector-Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Howard-Loving-Marfa
Plateau-Martin-Midland-Mitchell-Pecos-Reagan-Reeves County
Plains-Scurry-Upton-Van Horn and Highway 54 Corridor-Ward-
Winkler.
Fire Weather Watch from Friday afternoon through Friday evening
for Andrews-Borden-Central Brewster County-Chinati
Mountains-Chisos Basin-Crane-Davis Mountains-Davis
Mountains Foothills-Dawson-Eastern Culberson County-Ector-
Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-Howard-Loving-Lower
Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.
Heat Advisory until 8 PM CDT this evening for Borden-Glasscock-
Howard-Lower Brewster County-Mitchell-Reagan-Scurry-Terrell.
NM...Red Flag Warning until 8 PM MDT this evening for Chaves Plains-
Eddy Plains-Lea-Sacramento Foothills and Guadalupe
Mountains.
Fire Weather Watch from Friday afternoon through Friday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
&&
SHORT TERM...84
LONG TERM....72
AVIATION...10Hazardous weather outlook, May 19, 2:24 PM CDT, 7 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 224 PM CDT Thu May 19 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-201930- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 224 PM CDT Thu May 19 2022 /124 PM MDT Thu May 19 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. A Heat Advisory remains in effect through early this evening for the Western Low Rolling Plains, the eastern Permian Basin, Terrell County, and Lower Brewster County. A Red Flag Warning remains in effect through early this evening for Southeast New Mexico and most of West Texas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A Fire Weather Watch is in effect Friday for all areas. High winds will be possible Sunday through Guadalupe Pass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 3:59 AM CDT | Fire Weather Watch | MAF | Culberson | 36 hr |
| May 20, 4:12 AM CDT | Heat Advisory | MAF | Borden, Howard, Mitchell, Scurry | 16 hr |
| May 20, 4:12 AM CDT | High Wind Watch | MAF | Culberson | 23 hr |
| May 20, 9:07 AM CDT | High Wind Warning | MAF | Culberson | 10 hr |
Nearby
Red Flag Warnings in Texas, 2022Red Flag Warnings in New Mexico, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.